Sunday, May 24, 2009

The price of mentalness

Well I went back for review on thursday to hospital and still not discharged. Yes, I am on leave which menas I am at home but its a kind of mental probation, they are keeping a close eye on me and one wrong step and I could be back inside,

On another note I have been feeling a bit paranoid this week, hence lack of posting, paranoid that workers are in collaboration to section me or put me back in hospital hence I was afraid to post as somewhere they have this address. Anyway they have increased my Depakote(sodium Valproate) to 1750 per day now to combat my moods.

The other thing is they did some tests and apparentley the Risperidone which is the drug I think has done the most for me has caused me to have an abnormal prolactin level of 3000 or more this I think is some hormone in your blood. The doctor said it can lead to osteoprosis, menstrual stoppage, infertility, and increase in chance of ovarian cancer. I said I was ok with this as he said I would only be on it short term but am I really ok with it .

Since starting meds I have already put on a stone, the Depakote is starting to cause its famous hair loss and with the new side effects in toll I ask what price should we pay for mental stability? Yes, it's priceless, yes I could potentially have jumped the car park and be dead and the drugs help combat these thoughts but being on meds is no walk in the park. I am now taking vitamin supplement for my hair loss, which brings total pill intake to 10 daily 3 Risperidone, 3 Depakote, 2 Clonazepam, 1vitamin, 1 zolpidem and sometimes eleven or twelve if I feel the need to take my Lorazepam. I bought a pill box the other day so I wouldn't have to keep popping the packs each night and the compartments turned out to be too small. I'm not sure whther I should go back to coping alone, but I tried that and those who read here know that wasn't exactly panning out. I could ask the doctor to change the meds but I have been on quite a few and each have their downfall. I'm not sure which is the lesser of two evils. Anyway hope everyone is enjoying the fine weather.

4 comments:

eccedentesiat said...

I'm on loads of different vitamins/supplements at the moment too. Not so many meds though. I just want you to be okay x

Nick said...

I want you to be ok too, Lareve :( I hope one day there will be better meds without such bad side effects. Of course it'd be better if we didn't need them but I think some of us are just cursed with messed up brain chemistry *sigh*

May I ask what your clonazepam is for? It is the only thing I've tried that helps my social anxiety, but it's not approved for that here (had to obtain it by other means..)

I hope things look up for you soon

La-reve said...

I think its to calm me to help with sleep and to stop me getting so pent up and edgy. Not that they explain these things.

Mandy said...

Hi Lareve

When people I know go on new meds, I try not to say too much....mostly because it is their illness, body and decisions (well sometimes). Is not like the doctors tell you all the meds that are available for a particular illness and then a negotiation process goes on.

Normally, they decide the one (or several) they think most appropriate and is a case of trial and error getting a balance.

But I do always hope that when people go on meds they help.

Am sorry to hear the rispiredone is causing abnormalities. Sod's law it is the tablet that seems to be most effective that causes the probbies to the bod.

I think it is going to take some long hard thinking before I venture on to Lithium..even thoughI have been given the physical all clear.

The good thing is that your bloods are being monitored closely so problems are being picked up soon enough to deal with.I have heard horror stories of people not being monitored. I knew a woman who had toxic poisioning through Lithium because her bloods weren't being checked. I assume that is a rare occurance but it doesn't fill me with confidence. then again I am a big pussy when it comes to taking anything these days.

Am hoping that any weight you have put on can be lost as easy as it was gained.

With shrinky meds, one of the biggest negative effects is the weight gain. Some would say that is a small price to pay but in this image obsessed world, it doesn't do the confidence good to pile on 2-3 stone through taking meds. Hopefully, your weight will level out and then you can lose it again..without having to be living on celery and prune juice and the balance will sustain for you. :>)

Hugs xxx